Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 5, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Oct 31, 2005, 7:56 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2005, 7:56 AM PST (15:56 UTC)
- Expired
- Oct 31, 2005, 10:00 AM PST
- In force
- 2 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 311556 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 756 AM PST MON OCT 31 2005 ORZ002-311800- /X.NEW.KPQR.HW.W.0005.051031T1556Z-051031T1800Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 756 AM PST MON OCT 31 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE CENTRAL OREGON COAST...WITH THE STRONGEST WINDS ALONG THE BEACHES...COASTAL HEADLANDS...AND EXPOSED AREAS. SO FAR THIS MORNING...SUSTAINED WINDS HAVE REACHED 41 MPH AT THE NEWPORT JETTY WITH GUSTS TO 56 MPH...AND 39 MPH WITH GUSTS TO 54 MPH AT THE FLORENCE JETTY. THE WINDS WILL DECREASE BY NOON AS A COLD FRONT MOVES SOUTH AND THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
000 WWUS76 KPQR 311755 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 955 AM PST MON OCT 31 2005 ORZ002-311900- /X.EXP.KPQR.HW.W.0005.000000T0000Z-051031T1800Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 955 AM PST MON OCT 31 2005 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. WINDS HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH AT EXPOSED AREAS ALONG THE CENTRAL OREGON COAST...AND WILL TURN TO SOUTHWEST AND DECREASE EVEN MORE TO 10 TO 20 MPH BY AROUND NOON TODAY. THE THREAT OF DAMAGING WINDS HAS EASED...AND THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 181224 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 424 AM PST SUN DEC 18 2005 ORZ008-181330- /O.CAN.KPQR.AS.Y.0002.000000T0000Z-051218T1800Z/ SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...EUGENE...CORVALLIS...ALBANY 424 AM PST SUN DEC 18 2005 ...AIR STAGNATION ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE AIR STAGNATION ADVISORY. $$ ORZ006-WAZ039-040-182030- /O.UPG.KPQR.HW.A.0005.051218T1500Z-051219T0200Z/ /O.NEW.KPQR.HW.W.0009.051218T1800Z-051219T0200Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL...TOUTLE... ARIEL...COUGAR 424 AM PST SUN DEC 18 2005 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON FOR THE PORTLAND AND VANCOUVER METRO AREA AND THE SOUTH WASHINGTON CASCADE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCALLY STRONG EASTERLY WIND OF 35 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEATHER SYSTEM APPROACHES THE PACIFIC NORTHWEST. IN THE PORTLAND AND VANCOUVER METRO AREA...THE REGION MOST SUSCEPTIBLE TO STRONG WIND GUSTS WILL BE EAST OF INTERSTATE 5...AND NORTH OF THE COLUMBIA RIVER. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 31, 2:30 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 31, 2:30 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST MON OCT 31 2005
.SYNOPSIS...TRICK OR TREAT...YOU DECIDE. MOTHER NATURE WILL SEND A
PARADE OF FRONTS ACROSS THE REGION THIS WEEK...WITH RAIN AND EVEN
MOUNTAIN SNOW.
&&
.SHORT TERM...WARM FRONT HAS MOVE ACROSS THE REGION THIS MORNING. NOW
WE AWAIT FOR A STRONG COLD FRONT TO PUSH TO THE COAST THIS
MORNING...AND INLAND DURING THE DAY. CURRENT HIGH WIND WARNING ON THE
SOUTH WASHINGTON/NORTH OREGON COAST WILL CONTINUE UNTIL 6 AM...AT
WHICH TIME THE COLD FRONT WILL BE MOVING JUST ONSHORE. THE COLD FRONT
WILL MOVE INLAND OVER THE NORTH...THEN SLOWLY PUSH SOUTH ACROSS THE
REGION DURING THE DAY. PRECIPITATION SHOULD GENERALLY END OVER THE
NORTH AREAS...BUT CONTINUE OVER SOUTHERN ZONES AS THE FRONT STALLS.
RATHER HIGH PRECIPITABLE WATER IN THE ATMOSPHERE...SO RAINFALL OF 1
TO 2 INCHES OVER THE COAST RANGE NOT OUT OF THE QUESTION THIS
MORNING. ANOTHER LOW PRESSURE ON THE FRONT NEAR LAT 38N LON 140W WILL
LIFT THE FRONT BACK TO THE NORTH TONIGHT...WITH RAIN INCREASING
LATER THIS EVENING. AGAIN...HEAVY RAIN POSSIBLE OVER THE COAST RANGE
AND CASCADES LATE TONIGHT AND TUESDAY.
THE COLD FRONT AND PARENT UPPER TROUGH ARE EXPECTED TO MOVE THROUGH
THE FORECAST AREA BY EARLY WEDNESDAY. SNOW LEVELS WILL DROP BACK TO
PASS ELEVATIONS ON WEDNESDAY AND MAY HAVE ENHANCED PRECIPITATION IN
THE CASCADES DUE OROGRAPHIC EFFECTS TO PRODUCE ENOUGH SNOW
ACCUMULATION FOR A SNOW ADVISORY. WILL LET NEXT SHIFT LOOK AT THAT
POSSIBILITY MORE CLOSELY. ROCKEY.
.LONG TERM...LITTLE CHANGE MADE TO THE LONG TERM GRIDS. SNOW LEVELS
REMAIN RATHER LOW...CLOSE TO PASS ELEVATIONS. ANOTHER FAIRLY STRONG
FRONTAL SYSTEM IS EXPECTED ABOUT THURSDAY. OTHERWISE SEVERAL SHORT
WAVES MOVE THROUGH AND MAINTAIN SHOWERS AT TIMES WITH SNOW IN THE
CASCADES THROUGH MUCH OF THE PERIOD. TOLLESON
&&
.MARINE...WINDS ARE EXPECTED TO DROP BELOW GALE EARLY THIS MORNING
AS THE WARM FRONT ALONG THE COAST SHIFTS INLAND.
&&
.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE TO TO
PREDOMINANTLY MVFR RANGE TODAY AS A FRONTAL SYSTEM MOVES IN. SOME
AREAS OF IFR CAN BE EXPECTED MAINLY ALONG THE COAST. CURRENT TAFS
REFLECT EXPECTED CONDITIONS FOR THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT POPS
AST +++97 PDX +++97 SLE +9+97 EUG +9+97
&&
.PQR WATCHES/WARNINGS/ADVISORIES
OR/WA...HIGH WIND WARNING SOUTH WASHINGTON COAST AND NORTH OREGON
COAST UNTIL 6 AM THIS MORNING.
GALE WARNING CAPE SHOALWATER TO FLORENCE UNTIL 10 AM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
THIS AFTERNOON.
&&
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Oct 31, 5:10 AM PST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 510 AM PST MON OCT 31 2005 PZZ250-255-270-275-011315- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 510 AM PST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS THIS MORNING...OTHERWISE WINDS REMAIN BELOW GALE FORCE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS POSSIBLE AGAIN LATE WED NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ORZ001>013-PZZ210-WAZ019>023-039-040-011315- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- COLUMBIA RIVER BAR-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 510 AM PST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 6:52 PM PST | High Wind Warning | PQR | 10 hr |
Nearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.